Alert archive / Florida / Flood Watches in 2020

Flood Watch 3, NWS Melbourne, FL

June 18, 2020

NWS Melbourne, FL issued this flood watch at Jun 18, 2020, 2:49 AM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2020, 2:49 AM EDT (06:49 UTC)
Expired
Jun 19, 2020, 8:00 PM EDT
In force
41 hr
Issued by
NWS Melbourne, FL
Flood severity
None

The text

As transmitted.

045 
WGUS62 KMLB 180649
FFAMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Melbourne FL
249 AM EDT Thu Jun 18 2020

FLZ054-059-064-200000-
/O.NEW.KMLB.FA.A.0003.200618T0649Z-200620T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Indian River-St. Lucie-Martin-
Including the cities of Vero Beach, Jensen Beach, Port Saint Lucie, 
Port Salerno, Fort Pierce, Stuart, Sebastian, and Hobe Sound
249 AM EDT Thu Jun 18 2020

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

The National Weather Service in Melbourne has issued a

* Flood Watch for a portion of east central Florida, including the 
  following areas, Indian River, Martin and St. Lucie.

* Through Friday evening

* High coverage of showers and storms is expected across Martin, 
  Saint Lucie, and Indian River counties today and again on Friday. 
  Widespread rainfall amounts of 2 to 3 inches will be possible with 
  localized totals of 4 to 6 inches.

* Due to well above normal rainfall totals over the past one to two 
  weeks and saturated ground conditions, additional heavy rainfall 
  will bring the threat for localized flooding. Do not drive your 
  vehicle across a flooded roadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

JC
2 follow-up statements
737 
WGUS62 KMLB 190658
FFAMLB

Flood Watch
National Weather Service Melbourne FL
258 AM EDT Fri Jun 19 2020

FLZ054-059-064-200000-
/O.CON.KMLB.FA.A.0003.000000T0000Z-200620T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Indian River-St. Lucie-Martin-
Including the cities of Vero Beach, Jensen Beach, Port Saint Lucie, 
Port Salerno, Fort Pierce, Stuart, Sebastian, and Hobe Sound
258 AM EDT Fri Jun 19 2020

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* A portion of east central Florida, including the following areas, 
  Indian River, Martin and St. Lucie.

* Through this evening

* High coverage of showers and storms is expected across Martin, 
  Saint Lucie, and Indian River counties again today. Rainfall 
  amounts of 1 to 3 inches fell on Thursday, and additional 
  accumulations of 1 to 3 inches will be possible today with locally 
  higher totals.

* Due to well above normal rainfall totals over the past one to two 
  weeks and saturated ground conditions, additional heavy rainfall 
  will bring the threat for localized flooding. Do not drive your 
  vehicle across a flooded roadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

JC
879 
WGUS62 KMLB 200013
FFAMLB

Flood Watch
National Weather Service Melbourne FL
813 PM EDT Fri Jun 19 2020

FLZ054-059-064-200115-
/O.EXP.KMLB.FA.A.0003.000000T0000Z-200620T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Indian River-St. Lucie-Martin-
Including the cities of Vero Beach, Jensen Beach, Port Saint Lucie, 
Port Salerno, Fort Pierce, Stuart, Sebastian, and Hobe Sound
813 PM EDT Fri Jun 19 2020

...FLOOD WATCH HAS EXPIRED...

The Flood Watch for a portion of east central Florida, including the 
following areas, Indian River, Martin and St. Lucie has expired.

The threat for flooding from heavy rainfall has ended for now. If 
you live in an area that has recently experienced flooding and 
ground water levels are still high, or are in a flood prone area, 
continue to monitor conditions, as well as the latest forecasts as 
we return to more normal pattern of scattered afternoon showers and 
thunderstorms through next week.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Jun 17, 8:50 PM EDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 17, 8:50 PM EDT, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
850 PM EDT Wed Jun 17 2020

.DISCUSSION...

...Deep moisture and Heavy Rainfall Potential Thursday-Friday...

Current-Overnight...Scattered showers and storms from near I-4
northward will continue to work eastward towards the coast with a
decrease in both coverage/intensity through mid-late evening. Deep
moisture will continue to pool northward overnight across the
Treasure Coast and Okeechobee County. After midnight, we may see an
increase in shower chances with isolated storms possible along the
coast and adjacent coastal waters. Lows will drop into the upper 60s
to lower 70s.

Thursday...Previous...Low level southeast flow, deep moisture and
disturbances aloft across the srn FL peninsula will initiate a high
coverage of showers and isolated storms across southern half of the
area tomorrow. A localized heavy rainfall threat will set up along
the coast up to the Cape and across Osceola and Okeechobee counties.
Locally heavy rainfall amounts of one to two inches will be common
across the srn counties with isolated 2-4 inch amounts possible.
POPs will be high in the 70-80pct range srn sections to scattered
range north. Highs in the mid 80s south to around 90 for Lake county.

Friday...Previous...Southerly low level flow and deep moisture with
PWATs from 2.0-2.2 inches will support another day with a high
coverage of showers and a chance of storms. POPs will range from 60-
70pct Lake/Volusia counties to 80pct across the southern counties.
There will be a continued concern for heavy rainfall with localized
heavy rain and minor flooding gradually shifting north and toward
the interior. Highs will be in the mid-upper 80s and held down by
precip and prevalent cloud cover.

&&

.AVIATION...VFR conditions prevailing through the TAF period
outside of convection. Scattered showers and storms ongoing from
KTIX-KMCO northward. Included VCTS for KMCO, KSFB, KLEE, and KDAB
through 03Z. Scattered MVFR conditions are possible inside
convection. Guidance is showing showers pushing up from the south
early tomorrow for the Treasure Coast and moving northward as the
day progresses. Included VCSH for KFPR, and KSUA starting at 08Z and
starting at 13Z for KVRB with the rest of the sites starting later
in the day. Added a TEMPO group for KFPR and KSUA for MVFR CIGs/VIS
with 5SM SHRA and BKN030 starting at 14Z tomorrow.

&&

.MARINE...Overnight-Thu...SE winds up to 15 kts over the open
Atlc. Seas 2-3 ft near shore and 3-4 ft offshore. Few showers and
storms could venture off the Volusia coast this evening. Later
tonight and towards daybreak we may see an increase in ISOLD-SCT
showers from near Melbourne southward (ISOLD storms off of Treasure
Coast) as moisture increases from the south. On Thu, ISOLD-SCT
convection possible from Cape northward and SCT-NMRS convection from
near the Cape through Jupiter Inlet as deep moisture continues
northward. Wind gusts in excess of 35 kts will be possible along
with torrential downpours and cloud to water lightning strikes.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Cristaldi/Watson
Hazardous weather outlook, Jun 17, 9:14 PM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
914 PM EDT Wed Jun 17 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-181000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
914 PM EDT Wed Jun 17 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated storms remain possible through late
evening across the I-4 corridor. A few storms will move off of the
Volusia coast. Occasional lighting, torrential downpours, and brief
gusty winds will remain the main impacts. Movement will be toward
the northeast or east at around 10 mph.

After midnight and toward sunrise, a surge of moisture from the
south may allow for isolated lighting storms near the Treasure Coast
and adjacent Atlantic waters. Aside from isolated lightning,
torrential downpours and brief gusty winds may accompany storms.
Movement will be toward the north or northeast at around 10 mph.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Moisture pushing northward will increase shower and thunderstorm
chances each afternoon through early next week. A localized heavy
rainfall threat will exist on Thursday and Friday along the coast
from Martin County up toward the Cape and across Okeechobee and
Osceola counties. Locally heavy rainfall amounts of one to two
inches will be common across some of these areas with isolated two
to four inch amounts possible. Activity on Thursday will gradually
shift northward and toward the interior later in the day.

A moderate risk of rip currents expected again on Thursday at area
beaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:25 PM EDTSpecial Weather StatementMLBOkeechobee65 min
Jun 18, 4:38 PM EDTSpecial Weather StatementMLBOsceola37 min
Jun 18, 5:02 PM EDTSpecial Weather StatementMLBOsceola43 min
Jun 18, 5:07 PM EDTSpecial Weather StatementMLBOrange23 min
Jun 18, 5:33 PM EDTSpecial Weather StatementMLBOrange42 min
Jun 18, 5:36 PM EDTAreal Flood AdvisoryMLBOrange, Osceola114 min
Jun 18, 7:26 PM EDTSpecial Weather StatementMLBLake34 min
Jun 18, 7:50 PM EDTAreal Flood AdvisoryMLBLake71 min

Nearby

Flood Watches in Florida, 2020Every flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.